Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 12, 2025, 4:10 PM EDT for Ashe County, North Carolina; Grayson County, Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2025, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 12, 2025, 9:26 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashe County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:09 PM EDT | FLASH FLOOD | 1 E Flatwood, NC | Headwaters of Little Horse Creek near bankful. Driveway of a nearby residence partially collapsed from rain. |
| Jul 12, 6:09 PM EDT | RAIN 4 | 1 E Flatwood, NC | |
| Jul 12, 6:15 PM EDT | FLASH FLOOD | 2 E Flatwood, NC | Little Horse Creek out of its banks and flowing into structures along Tucker Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WGUS51 KRNK 122010
FFWRNK
NCC009-VAC077-130215-
/O.NEW.KRNK.FF.W.0042.250712T2010Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
410 PM EDT Sat Jul 12 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northwestern Ashe County in northwestern North Carolina...
Southwestern Grayson County in southwestern Virginia...
* Until 1015 PM EDT Saturday.
* At 410 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts up to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lansing... Whitetop...
Mouth Of Wilson... Nella...
Grayson Highlands State Park... Rugby...
Shatley Springs...
This includes the following streams and drainages...
Big Horse Creek, Big Laurel Creek, Guffey Creek, Helton Creek,
Bear Branch, Grassy Creek, Fox Creek, Comers Creek and Cut Laurel
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
3670 8154 3671 8152 3671 8148 3666 8136
3658 8130 3657 8135 3655 8135 3655 8138
3645 8166 3646 8171 3647 8170 3654 8171
3657 8169 3657 8168 3659 8168 3661 8165
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
BMG2 follow-up statements
115
WGUS71 KRNK 122205
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
605 PM EDT Sat Jul 12 2025
NCC009-VAC077-130215-
/O.CON.KRNK.FF.W.0042.000000T0000Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-Grayson VA-
605 PM EDT Sat Jul 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS
EVENING FOR NORTHWESTERN ASHE AND SOUTHWESTERN GRAYSON COUNTIES...
At 605 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lansing... Whitetop...
Mouth Of Wilson... Nella...
Grayson Highlands State Park... Rugby...
Shatley Springs...
This includes the following streams and drainages...
Big Horse Creek, Big Laurel Creek, Guffey Creek, Helton Creek,
Bear Branch, Grassy Creek, Fox Creek, Comers Creek and Cut Laurel
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
3670 8154 3671 8152 3671 8148 3666 8136
3658 8130 3657 8135 3655 8135 3655 8138
3645 8166 3646 8171 3647 8170 3654 8171
3657 8169 3657 8168 3659 8168 3661 8165
FLASH FLOOD...RADAR INDICATED
$$
BMG958
WGUS71 KRNK 130126
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
926 PM EDT Sat Jul 12 2025
NCC009-VAC077-130136-
/O.CAN.KRNK.FF.W.0042.000000T0000Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-Grayson VA-
926 PM EDT Sat Jul 12 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ASHE AND
SOUTHWESTERN GRAYSON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
3670 8154 3671 8152 3671 8148 3666 8136
3658 8130 3657 8135 3655 8135 3655 8138
3645 8166 3646 8171 3647 8170 3654 8171
3657 8169 3657 8168 3659 8168 3661 8165
$$
BMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:32 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 12, 1:32 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 132 PM EDT Sat Jul 12 2025 .SYNOPSIS... The weather pattern will generally remain unchanged through next week. With a warm and moist airmass lingering across the region, expect isolated to scattered shower and thunderstorms each afternoon and evening. Temperatures across the area will generally run around or just above normal values for this time of year. && .NEAR TERM /THROUGH SUNDAY/... As of 110 PM EDT Saturday... Key Message: 1) Widely scattered storms today, but more concentrated along/near the Blue Ridge. Frequent cloud to ground lightning and localized flooding the main hazards. Radar depicting a couple of robust-sub severe storms, over Patrick county, and one that has weakened in Wilkes. The 12z 3km NAM and FV3 initialized this fairly well but convection has been developing about 1-2 hours earlier than model forecasts the last couple of days. Leaning toward those two models and mesoanalysis, should sit with high chance to low likely pops around the Blue Ridge and just east. Storms are moving east at 10-15mph. There is some weak upper divergence, but main upper waves are further west over southwest KY. DCAPEs are slightly higher than yesterday in the 900-1100 J/kg range, so any storms that can grow will be capable of some stronger potentially severe wind gusts. As we head into the evening the convection should wane somewhat but upper support moving across the central Appalachians could bring enough forcing for showers/storms into the late night over our WV counties. Fog may still be an issue where it rains, but cloud cover upstream from this next wave may hold off on widespread coverage. Sunday could be more coverage as surface front reaches the central Appalachians into the TN Valley in the late afternoon, while some slight lowering of 5h heights and strong vort move across during the peak heating. As such have higher pops, especially in the north and west (I-64 to the far SW VA mountains). Again storm motion and some multi-cell clusters could bring localized flooding, but not enough coverage at this time to warrant a flood watch. Severe threat is marginal as well, with damaging winds the main threat, and if cloud cover moves into the mountains earlier, the severe threat will be better in the Piedmont. Not really seeing much need to deviate from previous forecast and model blend on temps as airmass remains the same, expecting highs Sunday in the lower 90s east to lower to mid 80s west. Did adjust dewpoints in the east down as enough mixing has been keeping them lower than model blend, and this in turn will keep heat indices below advisory levels but still around 100 degrees in the Piedmont and perhaps Roanoke. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 1230 PM EDT Saturday... Key Points: 1. Daily chances of showers/storms. 2. Isolated locally heavy rainfall/flooding possible. 3. Above normal temperatures. A look at the 12 Jul 00Z NCEP Ensemble Mean 500mb Geopotential Heights shows for Sunday night a longwave trough over Canada with its axis extending from Hudson Bay to the western Great Lakes region. Elsewhere across CONUS, expect a broad w-e oriented region of high pressure. For Monday/Monday night, expect little change from a synoptic standpoint. The Canadian longwave trough holds firm. What changes a bit is the position of shortwave troughs within the broader longwave pattern. By the evening hours, the axis of one shortwave trough is expected to be over Quebec/New England with another over British Columbia and the Pacific NW. Broad ridging covers the southern half of CONUS. For Tuesday/Tuesday night, again, little change other than the position of the shortwave troughs within the greater longwave pattern. The one over New England is expected to be closer to Newfoundland. The one over the Pacific NW advances to the Northern High Plains. Another shortwave trough moves onshore the Pacific NW. At the surface, a small region of weak low pressure is expected to be eastern portions of VA/NC/SC Sunday night into Monday all the while high pressure holds fast around it from southeast through west. A cold front will also approach and cross into our region during this same time period. For Monday night through Tuesday night, while high pressure will remain stationary to the southeast, the cold front will stall and/or wash out over our region. A look at the 12 Jul 00Z NAEFS Ensemble Situational Awareness data shows 850mb temperatures will range from +19C to +21C, across the region. Those areas within the top end of this range will experience readings within the 90 to 97.5 percentile of the 30-year climatology. The above weather patterns offers the following forecast. The region will continue to be within an airmass that offers above normal temperatures and plenty of moisture. At least diurnal convection is expected during this period of the forecast. With the introduction of a front across the area, especially the southern half, there will be another source of a lifting mechanism and convergence zone to entertain a better concentration of showers/storms, during not only the daytime, but a focus to continue them into the overnight hours. The front will also be a place to watch for locally heavy rainfall which could lead to isolated flooding. Confidence in the above weather scenario is moderate to high with the biggest question mark being to exact location of the front each day. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 1230 PM EDT Saturday... Key Points: 1. Threat of daily showers/storms continues. 2. Isolated locally heavy rain/flooding concern, especially Friday into Saturday. 3. Above normal temperatures. 4. Heat Index values around 100F far eastern areas Thurs-Sat. A look a the 12 Jul 00Z NCEP Ensemble Mean 500mb Geopotential Heights shows for Wednesday/Wednesday night, we are expecting a small southern shift in the base of a longwave trough over Canada -- reaching the northern third of CONUS by the evening hours. Shortwave troughs with the broader pattern are expected over the Upper Mississippi River Valley and the Pacific NW. Much of the southern half of CONUS will still under the influence of a broad ridge of high pressure. For Thursday/Thursday night, little change is expected on a synoptic scale. Ensemble averaging starts to washout the weaker shortwave troughs. For Friday/Friday night, the same general pattern is expected with a longwave trough over Canada and a broad ridge over much of the US south of 40 N latitude. A couple of small changes are expected to be a stronger shortwave trough within the broad longwave trough over British Columbia. Additionally, the ridge is expected to strengthen over SE CONUS. On Saturday, little chance is expected as compared to Friday. The center of the ridge may shift west to over south-central CONUS. At the surface, a weak front will remain over the area on Wednesday, before lifting north of the region by Thursday. A ridge of high pressure parked to our southeast will help maintain an anti-cyclonic flow of moisture into our region from off both the Atlantic and the Gulf. Friday into Saturday, a cold front will approach and then cross our area. A look at the 12 Jul 00Z NAEFS Ensemble Situational Awareness data shows 850mb temperatures Wednesday-Saturday around +18C to +20C. The above weather patterns offers the following forecast. With a frontal boundary remaining over the region on Wednesday, a similar concentration of showers/storms as compared to Tuesday is expected. With the front moving north of the area by Thursday, we may briefly return to a diurnal coverage of showers/storms. However, this will be short lived with the approach and then return of a cold front to the area Friday into Saturday. Temperatures will still be above normal for this time of year. Combined with high humidity, late afternoon Heat Index values may be around 100F across the far eastern sections of the region during this time, especially from Thursday through Saturday. Confidence in the above weather scenario is moderate to high. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... As of 124 PM EDT Saturday... VFR conditions are expected to prevail through much of the TAF period. Allowed for VCTS at most sites and tempo 1-3 hr time window for storms especially at ROA/BCB based on model/radar trends. Storms could bring gusty winds and sub-VFR ceilings/vsbys. Convection should wane after 00z/Sun. Fog appears likely again tonight but may not be that dense as upstream mid clouds and potential showers encroach over the mountains. Expect VFR through 18z Sunday. Sunday should have more coverage of storms after 18z. .EXTENDED AVIATION OUTLOOK... The weather pattern will change very little through early next week, remaining conducive for isolated to scattered afternoon & evening storms, with higher coverage on some days more than others. Outside of storms, expect VFR conditions but with the potential for locally dense fog and MVFR/IFR stratus developing overnight, especially for locations that received significant rainfall during the evening prior. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...EB/WP NEAR TERM...WP SHORT TERM...DS LONG TERM...DS AVIATION...EB/WP
Hazardous weather outlook, Jul 12, 3:46 AM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 346 AM EDT Sat Jul 12 2025 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-130800- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 346 AM EDT Sat Jul 12 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms this afternoon, may lead to some localized flash flooding, with the area under a Marginal Risk (level 1 of 4) for excessive rainfall. There is also a Marginal Risk (level 1 of 5) for severe weather this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are possible each day through early next week. There is a threat for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 1:19 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
119 PM EDT Sat Jul 12 2025
VAZ047-121745-
Buckingham VA-
119 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL BUCKINGHAM COUNTY THROUGH 145 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Toga, or near Buckingham, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Dillwyn...
Wingina...
Toga...
Centenary...
and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3757 7835 3742 7865 3756 7879 3768 7867
3768 7864 3769 7864 3770 7865 3776 7859
3775 7858 3776 7857
TIME...MOT...LOC 1719Z 228DEG 11KT 3755 7865
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Jul 12, 1:27 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
127 PM EDT Sat Jul 12 2025
VAZ032-033-043-121800-
Henry VA-Franklin VA-Patrick VA-
127 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN HENRY...NORTHEASTERN PATRICK AND SOUTH CENTRAL FRANKLIN
COUNTIES THROUGH 200 PM EDT...
At 126 PM EDT, Doppler radar was tracking a strong thunderstorm over
Philpott Dam, or near Bassett, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bassett...
Sanville...
Stanleytown...
Fairy Stone State Park...
Collinsville...
Oak Level...
and Philpott Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 8013 3684 8015 3692 7989 3671 7988
TIME...MOT...LOC 1726Z 261DEG 6KT 3677 8008
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Jul 12, 1:57 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
157 PM EDT Sat Jul 12 2025
VAZ047-121830-
Buckingham VA-
157 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN BUCKINGHAM COUNTY THROUGH 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dillwyn, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Gold Hill...
and Centenary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3764 7825 3753 7832 3750 7858 3766 7862
3774 7841 3773 7840 3773 7836 3772 7834
3771 7831 3771 7830 3769 7826 3769 7824
TIME...MOT...LOC 1756Z 249DEG 9KT 3762 7847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
VFJLocal storm report, Jul 12, 2:18 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
218 PM EDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Tstm Wnd Dmg 2 NNW Sanville 36.75N 80.08W
07/12/2025 Henry VA 911 Call Center
Tree down on power lines along Cedar Street.
&&
WPSpecial weather statement, Jul 12, 3:50 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
350 PM EDT Sat Jul 12 2025
NCZ003-004-122015-
Stokes NC-Surry NC-
350 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SURRY AND
SOUTHWESTERN STOKES COUNTIES THROUGH 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pinnacle, or near Pilot Mountain, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
King...
Pinnacle...
Pilot Mountain State Park...
Germanton...
and Capella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 8047 3626 8050 3634 8054 3638 8044
3637 8033 3626 8020 3626 8045 3624 8045
TIME...MOT...LOC 1950Z 339DEG 4KT 3631 8044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGLocal storm report, Jul 12, 4:07 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
407 PM EDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Dmg 1 N Burch 36.30N 80.77W
07/12/2025 Surry NC 911 Call Center
Tree downed by thunderstorm winds on Beach
Road.
&&
asThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:43 PM EDT | Special Weather Statement | RNK | Wilkes | 32 min |
| Jul 12, 3:50 PM EDT | Special Weather Statement | RNK | Stokes | 25 min |
| Jul 12, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 58 min |
| Jul 12, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 23 min |
| Jul 12, 5:14 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| Jul 12, 12:09 AM EDT | Areal Flood Advisory | RNK | Amherst | 2 hr |
| Jul 12, 12:57 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Jul 12, 1:19 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Jul 12, 1:27 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| Jul 12, 1:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jul 12, 3:46 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
| Jul 12, 5:46 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 12, 6:52 PM EDT | Special Weather Statement | RNK | Amherst | 38 min |
| Jul 12, 7:10 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 2 hr |
| Jul 12, 7:39 PM EDT | Special Weather Statement | RNK | Bland | 36 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.